Started Fluoxitine again..bad reaction. Anyone else? — The Bump
Postpartum Depression

Started Fluoxitine again..bad reaction. Anyone else?

Hi, I posted a while back but have been feeling better and keeping busy so have been posted much here. Anyhow, I started to feel stressed and anxious about the upcoming holidays so I began my lower dose of fluoxitine (generic for prozac) almost two weeks ago. 

  I woke up one day with a numbing pain in my upper left arm. It was pretty uncomfortable and I started feeling nervous. I talked to my SIL, a doctor, who said it was probably a pinched nerve. A few days later I got the same mild numbing pain in my left leg. Of course I thought I was having a stroke. I went to the doctor who said it wasn't a stroke, tested my strength in my arms and my reflexes. She said I could have more testing done, but at this point she doesn't see the need for it. Why can't I believe her. I keep thinking it's bad, like fibermyalgia or worse, like MS.I ache all over now, but mostly still my left arm. I also feel dizzy, a loss of appetite and tired.

   I had a bad reaction to a higher dose of fluoxitine before. I had sever anxiety, had a panic attack, felt like I'd run a marathon days later. Anyone have a similar experience in their body after starting meds? I know my thoughts are making this worse. I just wanted to hear that what I am feeling is a reaction to the meds and it will go away so I can stop worrying. TIA, Jess

Mom to Emma, Noah, Isaac, Asa, Asher, Jonah and expecting baby Alice 7/16


 



Re: Started Fluoxitine again..bad reaction. Anyone else?

  • I have just started back on Zoloft after being off for a year.  I am having a really hard time with severe anxiety.  My doctor prescribed klonopin to help until I get adjusted but then that freaks me out because it can increase anxiety if you stay on it for too long and then try to come off.  So I am now tapering that off and my anxiety is back again.  It is common for your anxiety to increase when starting an antidepressant.  It is a side effect that will go away.  It can happen again after a dose increase, which is what I'm going through now.  It can take a week or two for things to settle down.  The loss of appetite is common too.  Not sure about your arm pain, but I do hope that gets better for you.  FWIW, I worry constantly about random stuff since I started back on Zoloft too.  

    Not sure if any of this made sense because I haven't slept in two days :)

    Baby Birthday Ticker Ticker Baby Birthday Ticker Ticker
  • Loading the player...
  • Thanks so much for replying. I feel better today. I had a good talk with my SIL who is a doctor. I know these side effects most likely are from the medication, they are lessening until I think about them and then they become worse. The paranoid thoughts are really upsetting, and I feel more tense and sore when that happens. It truly a horrible cycle. I just want to feel myself again.
    Mom to Emma, Noah, Isaac, Asa, Asher, Jonah and expecting baby Alice 7/16


     



  • Loading the player...
  • Yeah, when I think about them they get worse too!  I think we need to just give it a little more time for our bodies to adjust to the meds.  I get paranoid too.  Feel free to PM me if you want to talk more about stuff, I think it helps to discuss with someone who is going through the same thing.
    Baby Birthday Ticker Ticker Baby Birthday Ticker Ticker
This discussion has been closed.
Choose Another Board
Search Boards